Alert archive / Nebraska / Wind Advisories in 2008
Wind Advisory 17, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Oct 12, 2008, 3:37 AM CDT for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Oct 12, 2008, 4:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2008, 3:37 AM CDT (08:37 UTC)
- In effect from
- Oct 12, 2008, 4:00 AM CDT
- Expired
- Oct 12, 2008, 3:35 PM CDT
- In force
- 12 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 388 m²/s²
- 0-3 km storm-relative helicity
- 457 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 120837 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 337 AM CDT SUN OCT 12 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 121700- /O.NEW.KGID.WI.Y.0017.081012T0900Z-081012T2100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 337 AM CDT SUN OCT 12 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. SUSTAINED SOUTH WINDS NEAR 30 MPH ARE EXPECTED THROUGH MUCH OF THE DAY TODAY ACROSS SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. SOME OF THE STRONGEST WINDS ARE LIKELY DURING THE MID AND LATE MORNING HOURS. WIND GUSTS TO 50 MPH ARE POSSIBLE IN SOME AREAS. THE WINDS WILL DROP OFF BY THE LATE AFTERNOON HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS73 KGID 121630 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1130 AM CDT SUN OCT 12 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 122100- /O.CON.KGID.WI.Y.0017.000000T0000Z-081012T2100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 1130 AM CDT SUN OCT 12 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... SOUTH WINDS WILL AVERAGE 30 MPH AND GUST TO 45 MPH DURING THE EARLY AFTERNOON HOURS. THE WINDS WILL SUBSIDE LATER THIS AFTERNOON AS A COLD FRONT APPROACHES. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGID 122035 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 335 PM CDT SUN OCT 12 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 122145- /O.CAN.KGID.WI.Y.0017.000000T0000Z-081012T2100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 335 PM CDT SUN OCT 12 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY. WINDS HAVE FALLEN BELOW WIND ADVISORY CRITERIA...AND WIND SPEEDS WILL CONTINUE TO DIMISH DURING THE EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Oct 12, 12:52 AM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Oct 12, 12:52 AM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1252 AM CDT SUN OCT 12 2008 .AVIATION...06Z TAF. AN ACTIVE WEATHER PERIOD IS SHAPING UP FOR THE KGRI TERMINAL OVER THE NEXT 24 HOURS WITH RAIN...REDUCED CIGS AND VISIBILITIES...AND WINDS ALL A CONCERN. FIRST OFF...SOUTHEASTERLY WINDS SOUTH OF A WARM FRONT LIFTING NORTHWEST WILL REMAIN STRONG THROUGH THE NIGHT SUPPORTED BY TIGHT PRESSURE GRADIENT IN PLACE AND STRONG LLJ OVERHEAD...AND SHOWERS HELPING TO MIX DOWN STRONGER WINDS ALOFT. SHOWERS OVERNIGHT SHOULD REMAIN FAIRLY WEAK WITH ANY VIS/CIG REDUCTIONS EXPECTED TO STAY IN THE MVFR RANGE. WINDS WILL INTENSIFY FURTHER AFTER SUNRISE THIS MORNING...WHILE SHOWERS CONTINUE TO PLAGUE THE AREA. EXPECTING CIGS AND VISIBILITIES TO GENERALLY HANG IN THE MVFR RANGE THROUGH THE BULK OF THE DAY. NOT A LOT OF INSTABILITY AROUND TO WORK WITH BUT PERHAPS ENOUGH TO SUPPORT SOME THUNDERSTORMS THIS AFTERNOON...WITHIN WHICH VISIBILITIES COULD DROP INTO THE IFR CATEGORY IN HEAVIER RAIN. COLD FRONT WILL PUSH THROUGH THIS EVENING AROUND 01-02Z...SWITCHING WINDS TO THE NORTH/NORTHWEST BUT STILL REMAINING BRISK. IT REMAINS WET RIGHT THROUGH THE END OF THE PERIOD WITH RAIN SHOWERS STILL HANGING AROUND. ALSO...CIGS SHOULD DROP LOWER /LIKELY INTO THE IFR RANGE/ BEHIND THE FRONT. && .PREV DISCUSSION... /ISSUED 231 PM CDT SAT OCT 11 2008/ SHORT TERM...TONIGHT THROUGH 12Z MONDAY. MAIN FORECAST CONCERNS WILL BE TEMPERATURES TONIGHT AND PRECIPITATION CHANCES THROUGH THE PERIOD. CURRENT RADAR HAS SOME SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE AREA ALREADY THIS AFTERNOON. EXPECT THE COVERAGE FOR THESE SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO EXPAND THROUGH THE NIGHT ESPECIALLY IN THE WESTERN PART OF THE AREA. SURFACE ANALYSIS HAS A NEARLY STATIONARY FRONT ACROSS THE FORECAST AREA. THIS FRONT HAS BEEN TRYING TO MOVE TO THE EAST BUT HAS GAINED LITTLE GROUND IN THE PAST FEW HOURS. TONIGHT THIS FRONT SHOULD MOVE BACK TO THE WEST AS AN UPPER LEVEL WAVE MOVES IN. THIS SHOULD KEEP THE BEST CHANCE FOR PRECIPITATION IN THE WESTERN PART OF THE FORECAST AREA. THE WESTWARD MOVING FRONT WILL ALSO CAUSE SOME CONCERN WITH TEMPERATURES. HIGH TEMPERATURES THIS AFTERNOON IN THE WEST HAVE BEEN STRUGGLING TO REACH 50 DEGREES. AS THE FRONT MOVES TO THE WEST TEMPERATURES MAY REACH THEIR HIGH POINT TONIGHT. EXPECT THAT THE LOW COULD BE EARLY THEN HAVE STEADY OR POSSIBLY WARMING DURING THE NIGHT. WITH THE FRONT TO THE WEST IN THE MORNING EXPECT THAT TEMPERATURES WILL WARM WITH STRONG SOUTH WINDS TOMORROW...EVEN WITH CLOUD COVER AND RAIN SHOWERS. THERE IS ENOUGH INSTABILITY AROUND TOMORROW THAT THERE COULD BE SOME ISOLATED THUNDERSTORMS. THE BETTER CHANCE WILL BE IN THE MORNING WHEN THE MUCAPE IS AROUND 500 J/KG. DURING THE AFTERNOON AND INTO SUNDAY NIGHT THE CAPE DIMINISHES AND EVEN THOUGH THERE IS AN OUTSIDE CHANCE FOR THUNDERSTORMS WILL KEEP ISOLATED MENTIONED THROUGH THE NIGHT. ANOTHER UPPER WAVE MOVES THROUGH THE AREA SUNDAY NIGHT AND AS THE FRONT MOVES THROUGH EXPECT THAT THERE WILL BE SHOWERS. LONG TERM...MONDAY THROUGH SATURDAY. THE MAIN STORY IS THE PROGRESSION OF THE LONGWAVE TROUGH AND THE SPLIT CLOSED LOW CENTERS TO CROSS THE PLAINS. BEGINNING MONDAY MORNING...THE COLD FRONTAL BOUNDARY WILL BE ON THE PERIPHERY OF OUR SOUTHEAST CWA...AND RAIN SHOWERS WILL BE ONGOING. THE UPPER TROUGH SLITS INTO TWO DISTINCT CLOSED LOW PRESSURE SYSTEMS WITH THE NORTHERN PIECE LIFTING NORTHEAST INTO ONTARIO...WHILE THE SOUTHERN SYSTEM SITS IN THE FOUR CORNERS REGION AND DOESNT LIFT OUT UNTIL TUESDAY. FRONTOGENETIC FORCING ALONG THE BOUNDARY WILL PROVIDE CONTINUED CHCS FOR PRECIPITATION DURING THE DAY ON MONDAY...PARTICULARLY IN OUR SOUTHEAST COUNTIES IN PROXIMITY TO THE FRONT. AS THE BOUNDARY SHIFTS FARTHER SOUTHEAST DURING THE DAY...DRIER AIR WILL BEGIN TO WORK ITS WAY SOUTHEAST BEHIND THE FRONT. THERE SHOULD BE A FAIRLY DEFINED GRADIENT AS TO HOW ALL OF THIS SETS UP...PCPN VS NO PCPN...BUT TRYING TO NAIL THIS DOWN A COUPLE DAYS OUT IS STILL DIFFICULT GIVING THE SLOWING TRENDS/SPLIT SYSTEMS OF THE MODELS. THE STALLED FRONTAL BOUNDARY TO OUR SOUTHEAST MONDAY EVENING WILL BEGIN TO LIFT NORTH A BIT MONDAY NIGHT AS THE UPPER LOW NEAR THE FOUR CORNERS REGION BEGINS TO FILL AND LIFT OUT ACROSS NEBRASKA AND KANSAS. LIFT INCREASES OVER THE BAROCLINIC ZONE AND PRECIPITATION CHANCES CONTINUE THROUGH TUESDAY...BEFORE ENDING TUESDAY NIGHT AS THE TROUGH AXIS PASSES. NOW WHERE THE PCPN SETS UP MONDAY NIGHT AND TUESDAY IS STILL IN QUESTION WITH THE MAJORITY OF THE MODELS FAVORING OUR SOUTHERN ZONES...WHILE THE GFS SUGGESTS A FAIRLY WIDESPREAD SWATH OF RAINFALL ACROSS OUR ENTIRE CWA. FOR NOW HAVE KEPT THE BETTER CHANCES SOUTH BUT WILL NEED TO MONITOR TRENDS HERE. ALL IN ALL A PROLONGED DURATION OF RAINFALL WILL UNFOLD THE NEXT FEW DAYS AND SIGNIFICANT RAINFALL TOTALS ARE EXPECTED WHEN ALL IS SAID AND DONE. PRECIPITABLE WATER VALUES AVERAGE AN INCH TO AN INCH AND A HALF ACROSS THE SOUTHEAST TWO THIRDS OF OUR CWA...AND EXPECT RAIN TOTALS TO AVERAGE 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS. TEMPERATURES ON MONDAY WILL STRUGGLE IN THE POST FRONTAL COLDER AIRMASS...CLOUD COVER AND POTENTIAL FOR RAINFALL. HAVE LOWERED HIGHS CLOSER TO NEAR 50F. LOW TEMPERATURES WILL ALSO BE ON THE COLD SIDE BOTH MONDAY NIGHT AND TUESDAY NIGHT WITH SOME 30S FORECAST...AND WILL HAVE TO MONITOR LOWS FOR FROST POTENTIAL. BEYOND THE FIRST WET AND COOL COUPLE OF DAYS IN THE EXTENDED...HEIGHTS RISE MIDWEEK AND TEMPERATURES MODERATE. A GENERALLY DRY PATTERN SETS UP AND TEMPERATURES RETURN TO THE MID AND UPPER 60S FOR HIGHS WITH THE UPPER RIDGING BY THE FIRST PART OF NEXT WEEKEND. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Oct 11, 7:55 PM CDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 755 PM CDT SAT OCT 11 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 121200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 755 PM CDT SAT OCT 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. LIGHT TO MODERATE RAIN WITH ISOLATED EMBEDDED THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA TONIGHT. ALTHOUGH SEVERE THUNDERSTORMS ARE NOT EXPECTED...LOCALLY HEAVY RAINFALL WITH AMOUNTS UP TO AN INCH WILL BE POSSIBLE BY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PERIODS OF SHOWERS WITH ISOLATED EMBEDDED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA SUNDAY INTO SUNDAY NIGHT. MODERATE TO OCCASIONALLY HEAVY RAINFALL WILL BE POSSIBLE WITH RAINFALL TOTALS OF 2 TO 3 INCHES POSSIBLE BY MONDAY MORNING. THIS MAY RESULT IN SOME AREAS OF NUISANCE FLOODING ALONG RIVERS...CREEKS AND LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Wind Advisories in Nebraska, 2008Wind Advisories in Kansas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.